Alert archive / New Jersey / Frost Advisories in 2009
Frost Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this frost advisory at Nov 3, 2009, 2:09 AM EST for 4 states. It took effect at Nov 4, 2009, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2009, 2:09 AM EST (07:09 UTC)
- In effect from
- Nov 4, 2009, 12:00 AM EST
- Expired
- Nov 4, 2009, 8:16 AM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 030709 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 209 AM EST TUE NOV 3 2009 NJZ020>022-027-PAZ067>069-032100- /O.UPG.KPHI.FZ.A.0002.091104T0700Z-091104T1300Z/ /O.NEW.KPHI.FZ.W.0004.091104T0500Z-091104T1400Z/ OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN 209 AM EST TUE NOV 3 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. A HIGH PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. WINDS SHOULD DIMINISH OVERNIGHT AND COUPLED WITH MOSTLY CLEAR SKIES... LOW TEMPERATURES SHOULD DROP CLOSE TO AROUND FREEZING. ALSO, WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>019-023-PAZ070- 032100- /O.UPG.KPHI.FZ.A.0002.091104T0700Z-091104T1300Z/ /O.NEW.KPHI.FR.Y.0012.091104T0500Z-091104T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-CAPE MAY-DELAWARE- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... CAPE MAY COURT HOUSE...MEDIA 209 AM EST TUE NOV 3 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. A HIGH PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. WINDS SHOULD DIMINISH OVERNIGHT AND COUPLED WITH MOSTLY CLEAR SKIES... LOW TEMPERATURES SHOULD DROP TO THE MIDDLE 30S ALLOWING FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DEZ004-NJZ014-024>026-PAZ071-032100- /O.NEW.KPHI.FR.Y.0012.091104T0500Z-091104T1400Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-PHILADELPHIA- INCLUDING THE CITIES OF...REHOBOTH BEACH...SANDY HOOK... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...PHILADELPHIA 209 AM EST TUE NOV 3 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. A HIGH PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. WINDS SHOULD DIMINISH OVERNIGHT AND COUPLED WITH MOSTLY CLEAR SKIES... LOW TEMPERATURES SHOULD DROP TO THE UPPER 30S ALLOWING SCATTERED FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RNS
3 follow-up statements
000 WWUS71 KPHI 031949 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 249 PM EST TUE NOV 3 2009 NJZ020>022-027-PAZ067>069-041000- /O.CON.KPHI.FZ.W.0004.091104T0500Z-091104T1400Z/ OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN 249 PM EST TUE NOV 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9:00 AM ON WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT. WITH A MOSTLY CLEAR SKY AND A DIMINISHING WIND, TEMPERATURES ARE FORECAST TO DROP NEAR OR JUST BELOW FREEZING IN PARTS OF OUR REGION. WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE FORECAST. THE SUB-FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. $$ DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ070-071- 041000- /O.CON.KPHI.FR.Y.0012.091104T0500Z-091104T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...MEDIA...PHILADELPHIA 249 PM EST TUE NOV 3 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9:00 AM ON WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT. WITH A MOSTLY CLEAR SKY AND A DIMINISHING WIND, TEMPERATURES ARE FORECAST TO DROP INTO THE MIDDLE AND UPPER 30S IN MUCH OF OUR REGION. AREAS OF FROST WILL LIKELY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IOVINO
000 WWUS71 KPHI 040830 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EST WED NOV 4 2009 NJZ020>022-027-PAZ067>069-041400- /O.CON.KPHI.FZ.W.0004.000000T0000Z-091104T1400Z/ OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN 330 AM EST WED NOV 4 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9:00 AM. WITH A MOSTLY CLEAR SKY AND A DIMINISHING WIND, TEMPERATURES WILL DROP NEAR OR JUST BELOW FREEZING IN PARTS OF OUR REGION EARLY THIS MORNING. WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE FORECAST. THE SUB-FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION. $$ DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ070-071- 041400- /O.CON.KPHI.FR.Y.0012.000000T0000Z-091104T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...MEDIA...PHILADELPHIA 330 AM EST WED NOV 4 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9:00 AM. WITH A MOSTLY CLEAR SKY AND A DIMINISHING WIND, TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 30S IN MUCH OF OUR REGION EARLY THIS MORNING. AREAS OF FROST WILL LIKELY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IOVINO
000 WWUS71 KPHI 041316 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 816 AM EST WED NOV 4 2009 NJZ020>022-027-PAZ067>069-041430- /O.CAN.KPHI.FZ.W.0004.000000T0000Z-091104T1400Z/ OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN 816 AM EST WED NOV 4 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE WARNED AREA SO THE FREEZE WARNING IS BEING CANCELLED. $$ DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ070-071- 041430- /O.CAN.KPHI.FR.Y.0012.000000T0000Z-091104T1400Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...MEDIA...PHILADELPHIA 816 AM EST WED NOV 4 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FROST ADVISORY. UNDER BRIGHT A BRIGHT SUNNY SKY, TEMPERATURES ARE CLIMBING INTO THE 40S, SO THE FROST ADVISORY IS BEING CANCELLED. $$ NIERENBERG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Nov 2, 11:18 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 2, 11:18 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1118 PM EST MON NOV 2 2009
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL PASS WELL EAST OF THE NEW JERSEY
AND DELAWARE COASTS TONIGHT. A WEAK RIDGE OF HIGH PRESSURE WILL
NUDGE INTO THE REGION OVERNIGHT. A COLD FRONT IS FORECAST TO MOVE
THROUGH THE REGION ON TUESDAY AND THEN BE FOLLOWED BY HIGH PRESSURE
FROM THE MIDWEST FOR WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER COLD
FRONT SHOULD THEN MOVE FROM THE GREAT LAKES THROUGH THE REGION
THURSDAY NIGHT FOLLOWED BY HIGH PRESSURE FROM NEXT WEEKEND INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SKIES HAVE CLEARED ALL BUT COASTAL AREAS AS THE NE FLOW HOLDS SOME
CLOUDS ALONG THE COAST.
MEANWHILE...ADDITIONAL CLOUDS WILL BE APPROACHING FROM THE WEST
OVERNIGHT, ASSOCIATED WITH AN ADVANCING COLD FRONT.
IT CONTINUES TO APPEAR AS THOUGH TEMPERATURES IN OUR REGION WILL
DROP INTO THE MIDDLE 30S TO THE MIDDLE 40S BY DAYBREAK.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
NO BIG CHANGES WRT TO MODEL OR OUR THINKING ON TUESDAY. AS THE FLOW
BECOMES MORE PROGRESSIVE AGAIN, A COLD FRONT WILL MOVE THROUGH THE
REGION. FAIRLY VIGOROUS SHORT WAVE TROF IS FORECAST TO MOVE THROUGH
OUR CWA. MODEL DIAGS SHOWING FCST TTS GETTING INTO THE UPPER 40S,
ALL SUGGESTING SOME INSTABILITY SHRAS POSSIBLE. WE KEPT A LOW CHANCE
IN THE NORTHERN PART OF OUR CWA WHERE THERE WAS COINCIDENTAL FCST
MID LVL QVEC CONVERGENCE BETWEEN THE GFS AND WRF-NMM. WE WILL BE IN
THE WRONG QUADRANT OF THE APPROACHING H2.5 JET FOR PCPN, SO WANTED
TO KEEP WHAT POPS WE HAVE LOW. DOWNSLOPING CONSIDERATIONS AND A HIER
ENSEMBLE MEAN OF FCST 850MB TEMPS SUGGEST LEANING TOWARD THE HIER
NAM MOS FOR MAX TEMPS.
WE DID ISSUE A FREEZE WATCH FOR TUESDAY NIGHT IN AREAS THAT HAVE YET
TO HAVE A WIDESPREAD HARD FREEZE AND THE GROWING SEASON HAS NOT BEEN
DECLARED OVER. CONFIDENCE IS AVERAGE ABOUT THIS AS WINDS ARE GOING
TO BE FAIRLY BRISK AT THE START OF THE EVENING, BUT SHOULD DECOUPLE
AFTER MIDNIGHT. BOUNDARY LAYER FCST WINDS DO POINT TO DECOUPLING
TOWARD MORNING. MIGHT BE A CASE OF A TOO SHORT A DURATION OF SUB
FREEZING TEMPS. WE WILL SEE HOW MODELS TREND WITH THE WINDS.
OTHERWISE, THE MOS DATSETS ARE FAIRLY CLOSE FOR MIN TEMPS AND WE
WILL FOLLOW.
FAIRLY TRANQUIL NOVEMBER DAY ON WEDNESDAY AS HIGH PRESSURE MOVES
ACROSS OUR CWA. CLOUDS SHOULD INCREASE LATER IN THE DAY AS THE RIDGE
AXIS, WELL MORE A RIDGE PLATEAU, MOVES EAST OF OUR CWA. GUIDANCE
TEMPS BASED ON FULL SUN MACROS LOOK PRETTY GOOD.
MOISTURE WITH THE NEXT SYSTEM WILL START OVERSPREADING OUR CWA ON
WEDNESDAY NIGHT. AS IS OFTEN THE CASE THE MODELS ARE PBLY A TAD SLOW
WITH THE MOVEMENT OF CLOUDS INTO THE REGION. MIGHT BE A SNIRGA/VIRGA
FEST FOR THE NIGHT, BUT THE MODELS ARE FORECASTING THE SO CALLED
BEST ISENTROPIC LIFT AND LLVL THETA E CONVERGENCE TOWARD 12Z ON THU.
WE WENT HIGHER THAN MOS GUIDANCE FOR MIN TEMPS BASED ON THE INCREASE
IN CLOUDS. ANY DELAY IN THEIR ARRIVAL MIGHT CAUSE MINS TO BE BELOW
FORECAST VALUES AND PROBABLY COME EARLIER IN THE NIGHT. THE GFS IS
COLDER THAN THE NAM WITH ITS THERMAL FIELDS AND THEIR (GFS) FCST
1000-850MB THICKNESSES ARE MARGINAL FOR NON LIQUID PTYPES. WE
MENTIONED SNOW SHOWERS AS A PTYPE JUST IN THE HIER TERRAIN FOR THIS
REASON.
THURSDAY IS A MORE OF A DISJOINTED DAY AS THE FORECAST PARAMETERS DO
NOT COINCIDE. THE MID LEVEL QVEC CONVERGENCE IS LAGGING THE MOISTURE
AND THE JET IS FORECAST TO BE A BIT TOO FAR OFFSHORE. PROBABLE
REASON FOR THE LOW MODEL QPF AND MOS POPS. THERE HAS BEEN SOME
CONSISTENCY WITH THIS PROJECTION AND WILL CONTINUE WITH JUST CHANCE
POPS. THE FORECAST TTS DURING THE AFTERNOON ARE HIGHEST IN THE
NORTHERN PART OF OUR CWA AND REASON FOR KEEPING HIER POPS INTO THE
AFTERNOON NORTH. SIMILAR TO TUESDAY, WINDS SHIFTING TO A DOWNSLOPING
DIRECTION MAKE THE CURRENT MEX MOS LOOK REASONABLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THIS TIME FRAME WILL START WITH A CONTINUATION OF UPPER-LEVEL TROUGH
AMPLIFICATION IN THE EAST AS SHORT WAVE ENERGY DIGS SOUTHEASTWARD.
THIS TROUGH WILL TEND TO CLOSE OFF TOWARD FRIDAY MORNING, ALLOWING A
SURFACE LOW TO INTENSIFY WELL TO OUR NORTHEAST. A CHILLY AIR MASS
/850 MB TEMPERATURES DROP TO NEAR -5C/ WILL ACCOMPANY THIS
UPPER-LEVEL TROUGH. THE GFS IS COLDER THAN THE ECMWF, ESPECIALLY
IMMEDIATELY TO OUR NORTHWEST. AS THE TROUGH MOVES ACROSS THURSDAY
NIGHT INTO FRIDAY THOUGH, SOME SNOW SHOWERS WILL BE POSSIBLE ACROSS
THE FAR NORTH, ESPECIALLY ACROSS THE HIGHER TERRAIN. SINCE THE STORM
IS FORECAST TO BE EXITING AND INTENSIFYING WELL TO OUR NORTHEAST,
THE BULK OF THE MOISTURE IS ALSO FORECAST TO BE TO REMOVED FROM OUR
CWA. THEREFORE, WE CONTINUED WITH JUST SLIGHT CHC POPS IN THE
GRIDDED DATABASE ACROSS THE FAR NORTHERN AREAS DURING THE NIGHT
GIVEN THE TROUGH AXIS MOVING ACROSS, PERHAPS A LITTLE BIT OF
WRAPAROUND MOISTURE, AND MAYBE A BIT OF EXTRA MOISTURE ADDED BY LAKE
ONTARIO. AS THE PRESSURE GRADIENT TENDS TO TIGHTEN THURSDAY NIGHT
AND FRIDAY BETWEEN AN INCOMING HIGH PRESSURE SYSTEM AND AN AREA OF
LOW PRESSURE TOWARD THE CANADIAN MARITIMES, BRISK TO WINDY
CONDITIONS WILL BE POSSIBLE FOR A TIME ACROSS OUR CWA.
THE OVERALL UPPER-LEVEL PATTERN LOOKS PROGRESSIVE ENOUGH TO ALLOW
THIS AMPLIFIED TROUGH TO EXIT AND RIDGING TO ARRIVE FROM THE WEST
FRIDAY NIGHT THROUGH SATURDAY. THIS WILL PLACE A SURFACE HIGH TO OUR
SOUTH SATURDAY WITH AN EVENTUAL RETURN FLOW SETTING UP. THE WAA ON
THE BACKSIDE OF THIS HIGH MAY ALLOW FOR A WARM FRONT TO ORGANIZE,
HOWEVER THIS FEATURE LOOKS TO BE MOSTLY AIMED ACROSS THE GREAT LAKES
REGION. THE BULK OF THE ENERGY THEN SHIFTS OUT WEST, THEREFORE HIGH
PRESSURE IS FORECAST TO GRADUALLY SLIDE ACROSS OUR AREA SUNDAY AND
MONDAY. AS OF NOW, AFTER THURSDAY NIGHT WE KEPT A DRY FORECAST WITH
A GRADUAL WARMING TREND INDICATED. HPC USED MORE OF AN EVENLY
WEIGHTED BLEND OF THE ECMWF AND GFS. WE INITIALIZED THE DATABASE
WITH HPC GUIDANCE THEN MADE SOME MOSTLY MINOR ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION WITH OUR SURROUNDING OFFICES.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM OUR AREA
TONIGHT. THE LINGERING LOW-LEVEL NORTHEASTERLY FLOW IS KEEPING A FEW
LAYERS OF STRATOCUMULUS ACROSS MOST OF THE REGION. THIS IS SHOWING
SIGNS OF THINNING SOME AS SOME DRIER AIR SEEPS IN FROM THE WEST.
THIS HAS BEEN NOTED IN THE CEILINGS RISING NEARLY TO VFR EVERYWHERE
WITH THE MVFR CEILINGS CONFINED TO THE COAST AS OF 2335Z. THERE IS
AN INVERSION AROUND 5,000 FEET, THEREFORE SOME CLOUDS ARE EXPECTED
TO CONTINUE TONIGHT AS LINGERING MOISTURE IS TUCKED UNDERNEATH THIS
INVERSION. GIVEN THE FORECAST GRADUAL DRYING BELOW THE INVERSION
THOUGH, CEILINGS ARE EXPECTED TO BE MOSTLY VFR ALTHOUGH WE DID HANG
ONTO SOME MVFR CEILINGS FOR AWHILE LONGER AT KMIV AND KACY.
A LIGHT NORTHEASTERLY WIND WILL GO CALM OR VARIABLE AT MANY
TERMINALS TONIGHT. THOSE TERMINALS THAT ARE ABLE TO HANG ONTO SOME
WIND WILL HAVE A WIND SHIFT TO THE NORTHWEST DURING THE NIGHT. NO
FOG IS ANTICIPATED TONIGHT AND EARLY TUESDAY MORNING GIVEN AT LEAST
SOME CLOUDS AND SOMEWHAT DRIER AIR ARRIVING.
A COLD FRONT WILL APPROACH OUR AREA TONIGHT AND THEN MOVE THROUGH
TUESDAY MORNING. WHILE THIS FEATURE HAS LITTLE MOISTURE TO WORK
WITH, SOME ADDITIONAL MOSTLY VFR CLOUDS SHOULD ACCOMPANY IT. SOME OF
THIS CLOUDINESS MAY HANG ON FOR AWHILE TUESDAY MORNING, HOWEVER A
WEST TO NORTHWEST WIND INCREASING TO AROUND 10 KNOTS WILL BRING IN
SOME DRIER AIR. THIS SHOULD HELP TO MIX MORE OF THE LOW-LEVEL
MOISTURE OUT, LEAVING BEHIND SOME MID CLOUDS AROUND FOR A TIME.
THERE IS SOME WIND GUST POTENTIAL TUESDAY, HOWEVER IT DOES NOT
APPEAR TO BE A MUCH HIGHER AMOUNT ABOVE THE SUSTAINED WINDS.
THEREFORE, WE JUST INDICATED AN INCREASE IN THE SUSTAINED WIND FOR
NOW. THESE WINDS ARE ANTICIPATED TO DIMINISH SOME TOWARD EVENING AS
WE LOSE THE DAYTIME HEATING AND VERTICAL MIXING.
OUTLOOK...
AN AREA OF HIGH PRESSURE WILL BUILD ACROSS OUR AREA TUESDAY NIGHT
AND WEDNESDAY. A FRONTAL BOUNDARY IS THEN FORECAST TO ARRIVE LATE
THURSDAY, FOLLOWED BY HIGH PRESSURE FRIDAY INTO SATURDAY. OVERALL,
NO SIGNIFICANT WEATHER IS EXPECTED WITH THE EXCEPTION OF POSSIBLY
GUSTY NORTHWESTERLY WINDS THURSDAY NIGHT AND FRIDAY AS A STORM
INTENSIFIES EAST OF NEW ENGLAND.
&&
.MARINE...
WINDS REMAIN CLOSE TO 25 KT IN THE PRESSURE GRADIENT BETWEEN THE
AREA OF HIGH PRESSURE TO OUR NORTH AND AN AREA OF LOW PRESSURE TO
OUR SOUTH. WITH THE NORTHEAST FETCH, SEAS REMAIN WELL ABOVE 5 FT,
CLOSE TO 7-8 FT AND ARE EXPECTED TO REMAIN SO THROUGH AT LEAST
TUESDAY NIGHT. ALSO, A FRONTAL BOUNDARY IS EXPECTED TO CROSS THE
AREA LATE IN THE DAY TUESDAY, WHICH SHOULD KEEP WIND GUSTS IN EXCESS
OF 25-30 KT. FOR THESE REASONS, WE HAVE EXTENDED THE SMALL CRAFT
ADVISORY THROUGH TUESDAY NIGHT. HIGH PRESSURE SHOULD BUILD IN FOR
WEDNESDAY AND WEDNESDAY NIGHT BEFORE ANOTHER FRONTAL BOUNDARY MOVES
THROUGH THE AREA THURSDAY. WINDS WILL LIKELY BE QUITE BREEZY
THURSDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE IS THEN EXPECTED FOR
NEXT WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WITH TIDES CONTINUING TO RUN 1 TO 1.6 FT ABOVE ASTRONOMICAL
VALUES, IT APPEARS THAT MINOR FLOODING WILL OCCUR WITH THE HIGH
TIDE CYCLE TUESDAY MORNING ALONG THE COAST AND NEARBY AREAS AND ON
THE LOWER DEL RIVER AROUND NOON. EVEN IF THE DEPARTURES SHRINK AS
EXPECTED, IT WONT TAKE MUCH FOR THE MINOR FLOODING WITH ONLY A 1/2
TO 1 FT DEPARTURE NEEDED FOR FLOODING. THEREFORE, THE COASTAL
FLOOD ADVISORY HAS BEEN ISSUED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR PAZ067>070.
COASTAL FLOOD ADVISORY FROM 9 AM TO 3 PM EST TUESDAY FOR
PAZ070-071.
NJ...COASTAL FLOOD ADVISORY FROM 5 AM TO NOON EST TUESDAY FOR
NJZ012>014-020>027.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR NJZ012-013-015>023-027.
COASTAL FLOOD ADVISORY FROM 9 AM TO 3 PM EST TUESDAY FOR
NJZ016>019.
DE...COASTAL FLOOD ADVISORY FROM 5 AM TO NOON EST TUESDAY FOR
DEZ002>004.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR DEZ001>003.
COASTAL FLOOD ADVISORY FROM 9 AM TO 3 PM EST TUESDAY FOR
DEZ001.
MD...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI/RNS
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...GORSE
MARINE...ROBERTSON
TIDES/COASTAL FLOODING...RNS/Hazardous weather outlook, Nov 2, 11:18 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1118 PM EST MON NOV 2 2009 NJZ001-007>010-PAZ054-055-060>062-040430- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 1118 PM EST MON NOV 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-040430- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1118 PM EST MON NOV 2 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ070-040430- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- 1118 PM EST MON NOV 2 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-NJZ012-013-020>023-027-040430- KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 1118 PM EST MON NOV 2 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO NOON EST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ071-040430- PHILADELPHIA- 1118 PM EST MON NOV 2 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 3 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-NJZ015-PAZ067>069-040430- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MERCER-CHESTER-MONTGOMERY- BUCKS- 1118 PM EST MON NOV 2 2009 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-040430- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1118 PM EST MON NOV 2 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-040430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1118 PM EST MON NOV 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 11:33 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 15 hr |
| Nov 3, 2:09 AM EST | Freeze Warning | PHI | Atlantic, Burlington, Cumberland, Ocean | 30 hr |
Nearby
Frost Advisories in New Jersey, 2009Frost Advisories in Maryland, 2009Frost Advisories in Delaware, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.